Advanced Search
Article Contents
Article Contents

Čech cohomology, homoclinic trajectories and robustness of non-saddle sets

  • * Corresponding author: Héctor Barge

    * Corresponding author: Héctor Barge

The author is partially supported by the Spanish Ministerio de Ciencia, Innovación y Universidades (grant PGC2018-098321-B-I00)

Abstract Full Text(HTML) Figure(8) Related Papers Cited by
  • In this paper we study flows having an isolated non-saddle set. We see that the global structure of a flow having an isolated non-saddle set $ K $ depends on the way $ K $ sits in the phase space at the cohomological level. We construct flows on surfaces having isolated non-saddle sets with a prescribed global structure. We also study smooth parametrized families of flows and continuations of isolated non-saddle sets.

    Mathematics Subject Classification: Primary: 37B35, 37B25; Secondary: 37B99.


    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 2.  Flow on a double torus having an isolated non-saddle set $ K' $ comprised of stationary points that is a sphere with the interiors of four closed topological disks removed. The region of influence of $ K' $ is the double torus with the fixed points $ p_1 $ and $ p_2 $ removed. $ \mathcal{I}(K')\setminus K' $ has two connected components $ C'_1 $ and $ C'_2 $ with local complexities $ 0 $ and $ 2 $ respectively

    Figure 1.  Flow on a double torus which has an isolated non-saddle set $ K $ comprised of stationary points that is a sphere with the interiors of four disjoint closed topological disks removed. The region of influence of $ K $ is the whole double torus and $ \mathcal{I}(K)\setminus K $ has two components $ C_1 $ and $ C_2 $ with local complexity $ 1 $

    Figure 3.  Model for a degenerate saddle fixed point

    Figure 4.  Flow on $ S^1\times[0,1] $ which has $ S^1\times \{0\} $ as a repelling circle of fixed points, $ S^1\times\{1\} $ as an attracting circle of fixed points and the point $ \{z\}\times\{1/2\} $ as a degenerate saddle fixed point

    Figure 5.  Flow defined on a sphere with the interior of four closed topological disks removed. This flow has a Morse decomposition $ \{M_1,M_2,M_3\} $ where $ M_1 $ is the attracting outer circle of fixed points, $ M_2 $ is the union of two topologically hyperbolic saddle fixed points and $ M_3 $ is the union of the three repelling inner circles of fixed points

    Figure 6.  A sphere in $ \mathbb{R}^3 $ embedded in such a way that the height function with respect to some plane has five maxima at height $ c $, four saddle critical points at height $ b $ and one minimum at height $ a $

    Figure 7.  An isolated non-saddle circle which continues to a family of saddle sets which are contractible

    Figure 8.  Flow on a double torus having an isolated non-saddle set $ K'' $ whose region of influence has complexity zero but after an arbitrarily small perturbation becomes topologically equivalent to the flow depicted in Figure 2

  • [1] K. Athanassopoulos, Explosions near isolated unstable attractors, Pacific J. Math., 210 (2003), 201-214.  doi: 10.2140/pjm.2003.210.201.
    [2] K. Athanassopoulos, Remarks on the region of attraction of an isolated invariant set, Colloq. Math., 104 (2006), 157-167.  doi: 10.4064/cm104-2-1.
    [3] H. Barge, Regular blocks and Conley index of isolated invariant continua in surfaces, Nonlinear Anal., 146 (2016), 100-119.  doi: 10.1016/j.na.2016.08.023.
    [4] H. Barge and J. M. R. Sanjurjo, Unstable manifold, Conley index and fixed points of flows, J. Math. Anal. Appl., 420 (2014), 835-851.  doi: 10.1016/j.jmaa.2014.06.016.
    [5] H. Barge and J. M. R. Sanjurjo, Bifurcations and attractor-repeller splittings of non-saddle sets, J. Dyn. Diff. Equat., 30 (2018), 257-272.  doi: 10.1007/s10884-017-9569-3.
    [6] H. Barge and J. M. R. Sanjurjo, Dissonant points and the region of influence of non-saddle sets, J. Differential Equations, 268 (2020), 5329-5352.  doi: 10.1016/j.jde.2019.11.012.
    [7] N. P. Bhatia, Attraction and nonsaddle sets in dynamical systems, J. Differential Equations, 8 (1970), 229-249.  doi: 10.1016/0022-0396(70)90003-3.
    [8] N. P. Bhatia and G. P. Szegö, Stability Theory of Dynamical Systems, Classics in Mathematics, Springer-Verlag, Berlin, 2002.
    [9] K. Borsuk, Theory of Shape, Monografie Matematyczne 59. Polish Scientific Publishers, Warsaw, 1975.
    [10] C. Conley, Isolated Invariant Sets and the Morse Index, CBMS Regional Conference Series in Mathematics 38, American Mathematical Society, Providence, R.I., 1978.
    [11] C. Conley and R. Easton, Isolated invariant sets and isolating blocks, Trans. Amer. Math. Soc., 158 (1971), 35-61.  doi: 10.1090/S0002-9947-1971-0279830-1.
    [12] A. GiraldoM. A. MorónF. R. Ruiz del Portal and J. M. R. Sanjurjo, Some duality properties of nonsaddle sets, Topology Appl., 113 (2001), 51-59.  doi: 10.1016/S0166-8641(00)00017-1.
    [13] A. Giraldo and J. M. R. Sanjurjo, Topological robustness of non-saddle sets, Topology Appl., 156 (2009), 1929-1936.  doi: 10.1016/j.topol.2009.03.020.
    [14] A. HatcherAlgebraic Topology, Cambridge University Press, Cambridge, 2002. 
    [15] S. HuTheory of Retracts, Wayne State University Press, 1965. 
    [16] L. Kapitanski and I. Rodnianski, Shape and Morse theory of attractors, Comm. Pure Appl. Math., 53 (2000), 218-242.  doi: 10.1002/(SICI)1097-0312(200002)53:2<218::AID-CPA2>3.0.CO; 2-W.
    [17] S. Mardešić, Equivalence of singular and Čech homology for ANR-s. {A}pplication to unicoherence, Fund. Math., 46 (1958), 29-45.  doi: 10.4064/fm-46-1-29-45.
    [18] S. Mardešić and J. Segal, Shape Theory. The Inverse System Approach, North-Holland Mathematical Library, 26. North-Holland Publishing Co., 1982.
    [19] M. A. MorónJ. J. Sánchez-Gabites and J. M. R. Sanjurjo, Topology and dynamics of unstable attractors, Fund. Math., 197 (2007), 239-252.  doi: 10.4064/fm197-0-11.
    [20] D. Salamon, Connected simple systems and the Conley index of isolated invariant sets, Trans. Amer. Math. Soc., 291 (1985), 1-41.  doi: 10.1090/S0002-9947-1985-0797044-3.
    [21] J. J. Sánchez-Gabites, Dynamical systems and shapes, Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Mat. RACSAM, 102 (2008), 127-159.  doi: 10.1007/BF03191815.
    [22] J. J. Sánchez-Gabites, Aplicaciones de Topología Geométrica y Algebraica al Estudio de Flujos Continuos en Variedades, Ph.D thesis, Universidad Complutense de Madrid, 2009.
    [23] J. J. Sánchez-Gabites, Unstable attractors in manifolds, Trans. Amer. Math. Soc., 362 (2010), 3563-3589.  doi: 10.1090/S0002-9947-10-05061-0.
    [24] J. J. Sánchez-Gabites, An approach to the shape Conley index without index pairs, Rev. Mat. Complut., 24 (2011), 95-114.  doi: 10.1007/s13163-010-0031-x.
    [25] J. M. R. Sanjurjo, On the structure of uniform attractors, J. Math. Anal. Appl., 192 (1995), 519-528.  doi: 10.1006/jmaa.1995.1186.
    [26] J. M. R. Sanjurjo, Stability, attraction and shape: A topological study of flows, in Topological Methods in Nonlinear Analysis, volume 12 of Lect. Notes Nonlinear Anal., Juliusz Schauder Cent. Nonlinear Stud., Toruń, (2011), 93–122.
    [27] E. H. Spanier, Algebraic Topology, McGraw-Hill, New York, 1966.
    [28] T. Ura, On the flow outside a closed invariant set; stability, relative stability and saddle sets, Contrib. Differential Equations, 3 (1963), 249-294. 
  • 加载中



Article Metrics

HTML views(1391) PDF downloads(184) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint